“Some people may experience temporary numbness, tingling, and pricking sensations (paresthesia), sensitivity to touch, or muscle weakness. Others may suffer more extreme symptoms, including burning pain (especially at night), muscle wasting, paralysis, or organ or gland dysfunction. People may become unable to digest food easily, maintain safe levels of blood pressure, sweat normally, or experience normal sexual function. In the most extreme cases, breathing may become difficult or organ failure may occur.”
This article included all my symptoms which have been concerning me more and more recently. Not only numbness and tingling, but also cramps, the weakened legs, stiffness which now I experience even with fingers, and shortness of breath during the night—all of them must have happened because of peripheral neuropathy!
Two years ago I quit taxol that erased the metastasized cancer in the mediastinal lymph nodes to prevent the symptom of peripheral neuropathy from getting worse. Yet the miracle drug, T-DM1, might have the same side effect. My symptoms are getting severer than last year.
It has been 7 weeks since I changed from T-DM1 to Perjeta+ Herceptin, but the symptoms have not improved yet. I wonder if Perjeta, the drug approved two years ago, may also affect the peripheral nerves. Peripheral neuropathy is irreversible according to many websites. Even if I can beat cancer, I may wind up to be in wheelchair.
That doesn’t sound good. I have to do something.